Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 68, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 24, 2010, 5:00 PM CDT for Knox County, Lewis County, Missouri; Adams County, Brown County, Illinois. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2010, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 24, 2010, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 171 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:45 PM CDT | FLASH FLOOD | 1 W Coatsburg, IL | U.S. HIGHWAY 24 IS IMPASSIBLE WITH ONE VEHICLE TRAPPED. ONE FOOT OF MOSTLY STANDING WATER. |
| Jul 24, 6:15 PM CDT | HEAVY RAIN 1.48 | Novelty, MO | SINCE RAIN BEGAN EARLY THIS AFTERNOON |
| Jul 24, 6:15 PM CDT | HEAVY RAIN 2.45 | Novelty, MO | SINCE RAIN BEGAN EARLY THIS AFTERNOON |
| Jul 24, 6:30 PM CDT | HEAVY RAIN 2.45 | Novelty, MO | SINCE RAIN BEGAN EARLY THIS AFTERNOON |
| Jul 24, 6:35 PM CDT | HEAVY RAIN 2.5 | La Grange, MO | OCCURRED DURING THE PAST HOUR |
| Jul 24, 8:00 PM CDT | FLASH FLOOD | Fowler, IL | SMALL BARN IN LOW LYING FIELD NEARLY SUBMERGED IN WATER. ROOF IS BARELY VISIBLE. RAPIDLY FLOWING WATER IN THE SURROUNDING FIELDS. LOCATION IS NEAR U.S. HIGHWAY 24 AND 1250E. |
| Jul 24, 9:28 PM CDT | HEAVY RAIN 3.76 | Edina, MO | RAINFALL TODAY |
| Jul 24, 10:30 PM CDT | FLOOD | 3 Ssw Ursa, IL | NORTH BOTTOM ROAD REMAINS FLOODED AND IS CLOSED BETWEEN 1850TH STREET AND URSA. |
| Jul 24, 11:00 PM CDT | HEAVY RAIN 3.78 | Edina, MO | 24 HOUR REPORT ENDING AT 6 AM |
| Jul 24, 11:00 PM CDT | HEAVY RAIN 4.02 | Canton, MO | CANTON LOCK AND DAM 24 HOUR REPORT ENDING AT 6AM SUNDAY MORNING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
678
WGUS53 KLSX 242200
FFWLSX
ILC001-009-MOC103-111-250400-
/O.NEW.KLSX.FF.W.0068.100724T2200Z-100725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT SAT JUL 24 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
LEWIS COUNTY IN NORTHEAST MISSOURI...
NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1100 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATES UP TO 3 INCHES OF RAIN HAS
FALLEN...WITH MORE HEAVY RAIN EXPECTED OVER THE NEXT 2 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...EDINA...CAMP POINT...CLAYTON...COLONY...EWING...GOLDEN...
KNOX CITY...LA BELLE...LA GRANGE...LEWISTOWN...MENDON...PLEVNA AND
STEFFENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4022 9150 4020 9150 4019 9092 4011 9091
4011 9079 3995 9081 3995 9231 4028 9232
$$
BROWNING2 follow-up statements
969
WGUS73 KLSX 242249
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT SAT JUL 24 2010
ILC001-009-MOC103-111-250400-
/O.CON.KLSX.FF.W.0068.000000T0000Z-100725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN IL-ADAMS IL-LEWIS MO-KNOX MO-
549 PM CDT SAT JUL 24 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...LEWIS...NORTHERN
ADAMS AND NORTHWESTERN BROWN COUNTIES UNTIL 1100 PM CDT...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
HEAVIEST RAIN WAS FROM NEAR NOVELTY...TO STEFFENVILLE...TO LA
GRANGE...TO CAMP POINT. RADAR ESTIMATED UP TO 4 INCHES OF RAIN HAD
ALREADY FALLEN OVER PARTS OF THE WARNED AREA...AND ADDITIONAL HEAVY
RAIN IS LIKELY...ESPECIALLY OVER SOUTHERN KNOX...SOUTHERN
LEWIS...AND CENTRAL ADAMS COUNTIES THROUGH 630 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...EDINA...CAMP POINT...CLAYTON...COLONY...EWING...GOLDEN...
KNOX CITY...LA BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...MENDON...
PLEVNA AND STEFFENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4022 9150 4020 9150 4019 9092 4011 9091
4011 9079 3995 9081 3995 9231 4028 9232
$$
BROWNING636
WGUS73 KLSX 242356
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT SAT JUL 24 2010
ILC001-009-MOC103-111-250400-
/O.CON.KLSX.FF.W.0068.000000T0000Z-100725T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN IL-ADAMS IL-LEWIS MO-KNOX MO-
656 PM CDT SAT JUL 24 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...LEWIS...NORTHERN
ADAMS AND NORTHWESTERN BROWN COUNTIES UNTIL 1100 PM CDT...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURING ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT UP TO 5 INCHES OF RAIN HAD ALREADY
FALLEN NEAR EDINA IN KNOX COUNTY...AND FROM NEAR MAYWOOD IN SOUTHERN
LEWIS COUNTY TO NEAR MENDON IN ADAMS COUNTY. AN ADDITIONAL 1 INCH OF
RAIN IS POSSIBLE BY 8 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...EDINA...CAMP POINT...CLAYTON...COLONY...EWING...GOLDEN...
KNOX CITY...LA BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...MENDON...
PLEVNA AND STEFFENVILLE.
FLOODING HAS BEEN REPORTED ON SEVERAL ROADS NORTH OF QUINCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4022 9150 4020 9150 4019 9092 4011 9091
4011 9079 3995 9081 3995 9231 4028 9232
$$
BROWNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:16 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 24, 4:16 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT SAT JUL 24 2010
.DISCUSSION...
/400 PM CDT SAT JUL 24 2010/
THE COLD FRONT EXTENDED FROM SE IOWA TO SOUTH OF KANSAS CITY LATE
THIS AFTERNOON...INTERSECTED BY AN OUTFLOW BNDRY STRETCHING FROM
CENTRAL IL TO NEAR KCDJ. ALONG AND AHEAD OF THESE BOUNDARIES THE
HOT AND HUMID AIR MASS BLANKETING THE AREA IS VERY UNSTABLE WITH
SBCAPES OF 4500-5500 J/KG. THERE HAS BEEN A GOOD DEAL OF
THUNDERSTORM DEVELOPMENT IN THE LAST HOUR OR SO ALONG THE COLD
FRONT...WHILE ELEVATED ACTIVITY PERSISTS IN NW MO IN THE WAKE OF
THE FRONT...AIDED BY LIFT FROM THE PROGRESSIVE UPSTREAM SHORT WAVE
AND LOW LEVEL WAA. THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN
AREAL COVERAGE THROUGH EARLY EVENING AHEAD OF THE BOUNDARIES AND
ACROSS NRN MO INTO WEST CENTRAL IL. DEEP LAYER SHEAR IS WEAK BUT
THE DEGREE OF INSTABILITY AND LINEAR FORCING IS SUFFICIENT FOR
ORGANIZED MULTICELL STORMS AND A PERIOD OF SEVERE. GIVEN THE HIGH
FREEZING LEVELS...DEEP WARM CLOUD DEPTHS OF 4-5 KM AND PWS
150-200% OF NORMAL...THE MAIN THREATS APPEAR TO BE HEAVY RAIN AND
DAMAGING WINDS. SEVERE THREAT SHOULD DIMINISH BY MID-LATE EVENING
AND THE GUIDANCE SUGGESTS AND AN OVERALL DECREASE IN STORM
COVERAGE AS WELL BY MIDNIGHT. THE CURRENT SEVERE WEATHER WATCH
ACROSS NRN/CENTRAL MO INTO WEST CENTRAL IL COVERS THE SEVERE
THREAT. THE HEAT HEADLINES WILL BE ALLOWED TO PERSIST THROUGH 800
PM IN LIGHT OF THE OPPRESSIVE DANGEROUS HEAT...TODAY IS THE WORST
THUS FAR THIS SUMMER.
THIS FORECAST MOSTLY CLOSELY FOLLOWED THE NAM...LOCAL WRF AND SREF
WITH THE GFS APPEARING TO SUFFER FROM CONVECTIVE FEEDBACK. ONE
RAMIFICATION OF THE GFS FEEDBACK IS IT DEVELOPS A SFC LOW IN SE KS
TONIGHT RETARDING THE SOUTHWARD FRONT PROGRESS AND KEEPING PCPN
FURTHER NORTH. AS STATED...FAVOR THE OTHER SOLUTIONS WHICH HAVE
THE FRONT DRAPPED FROM NE OK ACROSS SE MO INTO SRN IL AT 12Z
SUNDAY...POSSIBLY TOUCHING THE SRN-MOST CWA COUNTIES. THE FRONT
THEN SETTLES SOUTHWARD INTO AR AND TN BY 00Z SUN AS HIGH PRESSURE
BUILDS FROM THE UPPER MS VLY INTO THE GREAT LAKES. WELCOME DRIER
AND COOLER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT
ENDING THE DANGEROUS HEAT. THE HIGHEST POPS WILL REMAIN CONFINED
TO THE FRONTAL ZONE WHERE THE GREATEST LOWER TROP FORCING AND FLOW
EXIST. THIS RESULTS IN LOW POPS PERSISTING ACROSS SE MO AND SRN IL
INTO MONDAY. FROM MONDAY INTO TUESDAY...THE MODELS BEGIN TO RETURN
MOISTURE NWD...PROBABLY ABOVE THE BOUNDARY LAYER INTIALLY AS THE
SFC HIGH SHOULD AT LEAST SOMEWHAT DELAY THE RETURN OF THE OLD SFC
FRONT AND HIGHER SFC DEW PTS. THIS MOISTURE RETURN COULD RESULT IN
DIURNAL ACTIVITY BY TUESDAY IN THE ENTIRE CWA. THE UNKNOWN CAVEAT
IS IF THERE WILL BE ANY RESIDUAL CIRCULATION REMAINING FROM
BONNIE...AND IF SO...ITS PATH. IT COULD MEANDER THROUGH AR AND
THEN INTO THE TN VALLEY.
IN THE EXTENDED PERIOD FROM TUESDAY NIGHT THROUGH SATURDAY...
EARLY ON FROM TUESDAY NIGHT INTO WEDNESDAY DEEPER MOISTURE WILL
CONTINUE TO RETURN NORTHWARD ACROSS THE AREA AS THE OLD DIFFUSE
FRONTAL BOUNDARY RETREATS AS A WARM FRONT THROUGH THE MIDDLE AND
UPPER MISSISSIPPI VALLEY. WHAT REMNANTS IF ANY OF BONNIE ARE LEFT
ARE REALLY UNKNOWN BUT ATTM IT IS BELIEVED THAT MORE LIKELY IS JUST
A NICE INCREASE TO THE MEAN LOW-MID LEVEL TROPOSPHERIC MOISTURE.
THIS WOULD HELP CONTRIBUTE TO DIURNAL THUNDERSTORMS ON A ISOLD-SCT
SCALE. BEYOND WEDNESDAY THE FORECAST CONFIDENCE DECREASES QUITE A
BIT. YDAS MODEL SOLUTIONS OF A RETROGRESSION OF THE UA PATTERN WITH
THE SERN U.S. UPPER RIDGE MOVING THROUGH THE LOWER-MID MS VALLEY AND
THEN BUILDING INTO THE WRN U.S. WHILE TROFFING DEVELOPS THROUGH THE
NERN U.S. ARE STILL ON TRACK. THE PATTERN WOULD BE SUGGESTIVE OF A
COLD FRONT DRAPPED IN A NW-SE FASHION EITHER INTO THE REGION OR JUST
TO THE NORTH. THE MODELS INDEED SHOW THIS SCENARIO BUT AS TYPICAL
VARY QUITE A BIT IN THE POSITION OF THE FRONT RANGING FROM ACROSS
THE CWA TO JUST ALONG THE NERN PERHIPERY. THE POPS RAMIFICATIONS
CHANGE SUBSTANTIALLY WITH EACH SCENARIO. ATTM AT LEAST SLIGHT CHANCE
POPS COVER THE THURS-SAT NIGHT PERIOD WITH SOME INTERTWINED LOW
CHANCE POPS. IT WILL BE SEASONABLY HOT AND HUMID REMOVED FROM THE
THUNDERSTORMS AND MORE PERSISTENT CLOUD COVER.
GLASS
&&
.AVIATION...
/1145 AM CDT SAT JUL 24 2010/
SURFACE COLD FRONT MAKING STEADY PROGRESS INTO NORTHWESTERN
MO...AND THIS FEATURE...ALONG WITH AN EASTWARD MOVING UPPER LEVEL
WAVE OVER SW NEBRASKA WILL ENVIGORATE CONVECTION THIS AFTERNOON
INTO THIS EVENING. WILL HANDLE TSTM TIMING WITH VCTS FOR NOW AND
AMMEND AS SCENARIO BECOMES MORE CLEAR. COLD FRONT SHOULD SLIP PAST
TAF SITES AROUND 06Z OR THEREABOUTS...AFTER WHICH VFR CONDITIONS
ARE EXPECTED.
SPECIFICS FOR KSTL...WILL MONITOR CONVECTIVE DEVELOPMENT AHEAD OF
APPROACHING COLD FRONT FOR LATER TAF AMMENDMENTS. APPEARS THAT
BEST CHANCES FOR CONVECTION WILL OCCUR AFTER AROUND 00Z. WINDS
WILL VEER TO NORTHERLY AFTER COLD FRONTAL PASSAGE...POSSIBLY AS
LATE AS 10Z TO 12Z.
BROWNING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-LINCOLN MO-MADISON MO-MONITEAU MO-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-ST.
FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR JEFFERSON
MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MARION IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MADISON
IL-MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 24, 4:58 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 458 PM CDT SAT JUL 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 458 PM CDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT DANGEROUS HEAT WILL CONTINUE THROUGH THE EARLY EVENING WITH TEMPERATURES IN THE 90S AND HEAT INDEX VALUES IN THE 100 TO 110 RANGE. FOR MORE INFORMATION...REFER TO THE HEAT ADVISORIES AND WARNINGS THAT REMAIN IN EFFECT FOR MUCH OF THE AREA UNTIL 800 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA THIS EVENING. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH COULD RESULT IN LOCALIZED FLOODING. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY INTO TUESDAY...PRIMARILY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH MONDAY NIGHT AND ACROSS THE ENTIRE AREA ON TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY. HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS FROM TUESDAY INTO FRIDAY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF HIGH WINDS AND HEAVY RAINFALL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Jul 24, 3:00 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 2 SE GOLDEN 40.09N 90.99W
07/24/2010 M50 MPH ADAMS IL TRAINED SPOTTER
&&
DYESpecial weather statement, Jul 24, 4:14 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 414 PM CDT SAT JUL 24 2010 ILZ095-MOZ019-242200- ADAMS IL-LEWIS MO- 414 PM CDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS AND NORTHERN ADAMS COUNTIES UNTIL 500 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANTON...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANTON... MENDON... MEYER... URSA... LIMA... LORAINE... WOODVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:11 PM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Jul 24, 6:59 PM CDT | Tornado Warning | LSX | Marion, Ralls | 31 min |
| Jul 24, 2:57 PM CDT | Flash Flood Warning | LSX | Adams, Brown | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.